# SDR AWXA200400277

- Difficulty date: March 11, 2004
- Submitted: March 15, 2004
- Operation: Air carrier
- Aircraft: N620AW
- Make and model: Airbus A320-231
- Aircraft serial: 052
- Aircraft time: 46,482 hours, 21,015 cycles
- Engine: Iae V2500A1
- Engine time: 42,310 hours, 19,060 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Cracked
- Location: Nr 2 Engine
- Part time: 42,310 hours, 19,060 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, EN ROUTE. NR 2 ENG STALLED WITH EGT OVERTEMP OF 843 DEGREE, FOLLOWED ECAM & DECLARED EMERGENCY.  MX R / R NR 2 ENG IAW T/C. BORESCOPE OF HPC REVEALED 1, 7TH STAGE BLADE FRACTURED ROOT, & A SECTION OF 7TH STAGE REAR DAMPER WIRE MISSING OVER A SPAN OF FRACTURED BLADE & 2 ADJACENT BLADES. EXAMINATION OF BLADE SURFACE FOUND FRACTURE INDICATIVE OF HIGH CYCLE FATIGUE WITH ORIGIN CLOSE TO LE CONCAVE CORNER AT TOP EDGE OF BEDDING. A SHARP CORNER FOUND AT LOCATION & BELIEVED TO BE PRESENT WHEN BLADE WAS NEW. STRESS ANALYSIS ON 7TH STAGE BLADE WITH REAR DAMPER WIRE LEFT OUT, FOUND LACK OF DAMPER WIRE CAUSED BENDING THAT INCREASES STRESS ON LEADING EDGE OF BLADE WHERE ORIGIN OF FRACTURE WAS FOUND.
